Alert archive / Virginia / Special Weather Statements in 2012
Special Weather Statement, NWS Blacksburg, VA
NWS Blacksburg, VA issued this special weather statement at Jul 9, 2012, 12:48 AM EDT for City of Danville, Virginia. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2012, 12:48 AM EDT (04:48 UTC)
- Expired
- Jul 9, 2012, 1:15 AM EDT
- In force
- 27 min
- Issued by
- NWS Blacksburg, VA
County City of Danville, VA
The radar
The Roanoke radar (KFCX), 105 km from the middle of the area, began a volume at 04:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 4.8 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1020 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 1938 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
466
WWUS81 KRNK 090448
SPSRNK
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1248 AM EDT MON JUL 9 2012
VAZ044-058-090515-
HALIFAX VA-PITTSYLVANIA VA-
1248 AM EDT MON JUL 9 2012
...A STRONG THUNDERSTORM WILL AFFECT HALIFAX AND PITTSYLVANIA
COUNTIES...
AT 1246 AM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES EAST OF
DANVILLE CITY...MOVING EAST AT 10 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT FREQUENT
CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN OR
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN
A THUNDERSTORM APPROACHES.
THIS STORM WILL BE NEAR ELMO AROUND 115 AM.
LAT...LON 3666 7935 3672 7905 3654 7905 3654 7917
3654 7934
$$
DSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at Jul 8, 9:40 PM EDT, 3 hours 8 minutes earlier.
Area forecast discussion, Jul 8, 9:40 PM EDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
940 PM EDT SUN JUL 8 2012
.SYNOPSIS...
THE HEAT RIDGE OVERHEAD WILL BE SHUNTED SOUTH AS A COLD FRONT SLOWLY
SINKS SOUTH THROUGH VIRGINIA LATER TODAY INTO TONIGHT. THIS
BOUNDARY MAY SPARK NUMEROUS SEVERE THUNDERSTORMS WITH DAMAGING
WINDS TONIGHT. THIS BOUNDARY STALLS OVER THE VIRGINIA NORTH
CAROLINA BORDER AS DISTURBANCES RIDE ALONG IT THROUGH EARLY NEXT
WEEK.
&&
.NEAR TERM /THROUGH MONDAY/...
AS OF 940 PM EDT SUNDAY...
SEVERE THREAT WANING WITH LOSE OF HEATING. WILL ALLOW WATCH 481 TO
EXPIRE AT THE TOP OF THE HOUR. THUNDERSTORMS STILL LIKELY IN THE
NE PIEDMONT OF RNK CWA THROUGH MIDNIGHT. CONVECTION COULD ENTER THE
MOUNTAIN EMPIRE BY MIDNIGHT...THEN SPREAD OVERNIGHT TO AREAS THAT
DID NOT SEE RAIN TODAY.
AS OF 980 PM EDT SUNDAY...CONCEALING WESTERN PORTION OF WATCH 481.
RAIN THREAT WINDING DOWN THIS EVENING...BUT AS THE FRONT MOVES
CLOSER TO THE AREA...EXPECT CHANCES TO INCREASE OVERNIGHT.
AS OF 400 PM EDT SUNDAY...RECORDS HAVE ALREADY BEEN BROKEN AND
YET ITS ACTUALLY TOO WARM ALOFT FOR WIDESPREAD DEVELOPMENT. WITH
HUGE DCAPE AND BIG DEWPOINT DEPRESSIONS NEARLY 40F ATTM AT
ROANOKE...WIDESPREAD WIND DAMAGE...POSSIBLY SIMILAR TO LAST WEEK
ALTHOUGH NOT A DERECHO LITERALLY...IS A POSSIBILITY AGAIN. IF THE
COLD POOL INCREASES LEADING TO MORE ORGANIZATION ESPECIALLY WITH
THE FORMING LINE COMING OUT OF WEST VA...JUST NORTH OF THE CITY OF
CHARLESTON WV. ALSO STRONG DEVELOPMENT IS EXPECTED ACROSS SOUTHERN
PENNSYLVANIA AND EASTERN WV PANHANDLE...WHICH COULD TAKE MORE OF A
SOUTHERLY ROUTE THAN THE DEVELOPMENT IN CENTRAL WEST VA THIS
EVENING. THESE STORMS COULD IMPACT THE SOUTHERN SHENANDOAH AND THE
PART OF THE WATCH WHICH STRETCHES INTO BUCKINGHAM AND APPOMATTOX.
WATCH MAY END OF BEING EXPANDED DEEPER INTO THE NEW RIVER VALLEY.
PER LOCAL OFFICE STUDY HUGE CAPE LIKE WHICH IS IN PLACE NOW MAKES
IT LIKELY THAT THE CHARLESTON LINE SUSTAINS ITSELF OVER THE
MOUNTAINS AND POSSIBLY INTO THE SOUTHSIDE/VA PIEDMONT LATER. WITH
H85 FRONT STILL FAR NORTH...STORMS WILL LESSEN SOMEWHAT TONIGHT
ALTHOUGH STILL A CHANCE FOR THUNDERSTORMS. MORE WIDESPREAD
DEVELOPMENT ON MONDAY WITH THE FRONT CLOSER...COOLER TEMPS
ALOFT...BETTER MIDLEVEL LAPSE RATES AND LESS OF A DOWNSLOPING
COMPONENT. SUCH THAT LIKELY POPS ARE ACROSS THE ENTIRE CWA IN THE
AFTERNOON. SPC STILL LEAVES A SLT RISK OVER SOUTHSIDE...AND ITS
MERITED CONSIDERING LESS CLDS AND STORMS TONIGHT AND STILL
IMPRESSIVE H85 TEMPS NEAR 20C AND THE POSSIBILITY OF SOME SUNNY
BREAKS. ELSEWHERE...LOOKING AT A WATER THREAT WITH SUBTLE MBE
VELOCITIES AND POTENTIAL FOR BACKBUILDING. PWATS AROUND 1.6" WITH
DEWPOINTS WELL INTO THE 60S UNLIKE TODAY. DID RAISE TEMPS A FEW
EAST OF THE BLUE RIDGE WITH LATER ONSET OF STORMS MONDAY.
&&
.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/...
AS OF 230 PM EDT SUNDAY...
BAROCLINIC ZONE AND THE SLOPING BOUNDARY FROM THE SURFACE THROUGH
850 MB WILL BE OVER CENTRAL VIRGINIA MONDAY NIGHT THEN SHIFTS
GRADUALLY SOUTH INTO NORTHERN NORTH CAROLINA BY WEDNESDAY MORNING.
WILL INCREASING PROBABILITY OF PRECIPITATION FOR THE SOUTHERN COUNTY
WARNING AREA TUESDAY AFTERNOON AND EVENING.
EXPECT A SIMILAR TREND IN SHOWERS AND THUNDERSTORMS WITH THE BEST
COVERAGE AND INTENSITY IN THE AFTERNOON AND EVENING. THE BIGGEST
CHANGE EACH DAY WILL BE THE LOCATION OF THE AXIS OF HEAVY RAIN.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
AS OF 300 PM EDT SUNDAY...
STALLED FRONT OVER THE CAROLINAS WILL PROLONG DAILY THREAT OF
SHOWERS AND THUNDERSTORMS THROUGH FRIDAY. DAYTIME HIGHS WILL BE
LARGELY DEPENDENT ON AMOUNT OF CLOUD COVER EACH MORNING AND THE
COVERAGE OF SHOWERS AND THUNDERSTORMS EACH AFTERNOON. BUT...IN
GENERAL...FORECAST AREA WILL BE IN A TYPICAL SUMMER AIR MASS WITH NO
EXTREMELY HOT AIR SO MODELS SHOULD HAVE A REASONABLE HANDLE ON THE
TEMPERATURES THROUGH THE PERIOD.
STATIONARY FRONT FADES BY SATURDAY. THIS LEAVES MAINLY A CHANCE FOR
AIR MASS TYPE DIURNALLY AND TOPOGRAPHICALLY DRIVEN THUNDERSTORMS ON
SATURDAY AND SUNDAY. EXPECT NEAR TO SLIGHTLY ABOVE NORMAL MAXIMUM
TEMPERATURES ON SUNDAY AS FLOW AROUND THE BERMUDA RIDGE BRINGS
INCREASING 850 MB TEMPERATURES TO THE REGION.
&&
.AVIATION /02Z MONDAY THROUGH FRIDAY/...
AS OF 720 PM EDT SUNDAY...
STORMS WILL BECOME MORE NUMEROUS TONIGHT...WITH LWB GETTING
A BROKEN LINE FROM THE NW IN THE NEXT COUPLE OF HOURS. ROA/BCB/LYH
ALSO HAVE A GOOD CHANCE AT STORMS LATER THIS PM AND INTO THIS
EVENING. BECAUSE THESE STORMS COULD BE STRONG...POSSIBLY TEMPO IFR
CONDS MAY OCCUR. STORMS FURTHER SOUTH NEAR DAN SHOULD BE WIDELY
SCATTERED TO ISOLATE. POSSIBLE THAT SCATTERED STORMS MAY BE
ONGOING FOR THE ENTIRE NIGHT. WITH A WET GROUND...EVEN ENOUGH
CLEARING OCCURS IFR VIS/CIG IS A POSSIBILITY AT LWB AND POSSIBLY
ALSO LYH/BCB.
MORE NUMEROUS STORMS ARE EXPECTED TO FIRE BY MID MORNING ON MONDAY
AFFECTING ALL TERMINALS. ONCE AGAIN THEY COULD BE SEVERE AS THE
COLD FRONT IS DRAPED OVERHEAD. TEMPO IFR CONDS ARE POSSIBLE AGAIN.
A FRONT WILL BE SLOWLY PUSHING SOUTH BY LATE SUNDAY STALLING SOUTH
OF US BY EARLY NEXT WEEK. THIS PATTERN SUGGESTS A WETTER SOLUTION
NOW...ESPECIALLY SOUTH OF A BLF-ROA-LYH LINE...BUT WILL SEE IF
TRENDS CONTINUE TO SLOW THE FRONT DOWN MORE OR LIMIT ITS SWD PUSH.
WITH THIS PATTERN...THERE SHOULD BE MORE SHRA/TSRA COVERAGE.
&&
.CLIMATE...
HIGH PRESSURE RIDGE WILL KEEP US HOT THROUGH THE WEEKEND.
JULY 8TH
RECORD HIGH
ROA 101/1977 ***NEW RECORD 102F***
LYH 99/1977 ***NEW RECORD 101F***
DAN 102/2010 ***NEW RECORD 103F ***
BCB 96/1988
BLF 93/1988 ***TIED RECORD***
IN ADDITION SOME RECORD WARMEST LOW TEMPERATURES MAY BE SET.
&&
.EQUIPMENT...
TEMPERATURE/DEWPOINT SENSOR IS OUT OF SERVICE AT KBCB/BLACKSBURG.
THE SENSOR AT KDAN/DANVILLE HAS BEEN FIXED.
N0AA ALL HAZARDS RADIO HINTON TRANSMITTER WAS STILL OFF THE AIR
DUE TO COMMERCIAL POWER NOT REACHING THE SITE.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.
&&
SYNOPSIS...KM/WP
NEAR TERM...KM/RCS
SHORT TERM...AMS
LONG TERM...AMS
AVIATION...KM/WP
CLIMATE...
EQUIPMENT...Hazardous weather outlook, Jul 9, 12:40 AM EDT, 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 1240 AM EDT MON JUL 9 2012 NCZ005-006-VAZ043>045-058-059-100445- ROCKINGHAM-CASWELL-HENRY-PITTSYLVANIA-CAMPBELL-HALIFAX-CHARLOTTE- 1240 AM EDT MON JUL 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE CHANCE OF STORMS WILL REMAIN IN THE AREA THROUGH MOST OF THE WEEK. SOME STORMS MONDAY COULD BE STRONG TO SEVERE ESPECIALLY FROM SOUTHSIDE VIRGINIA INTO NORTHWEST NORTH CAROLINA. FLOODING MAY ALSO BECOME AN ISSUE AS THE WEEK PROGRESSES WITH SUCCESSIVE DAYS OF SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ003-004-019-020-VAZ022-032>034-100445- SURRY-STOKES-WILKES-YADKIN-ROANOKE-PATRICK-FRANKLIN-BEDFORD- 1240 AM EDT MON JUL 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH MOST OF THE WEEK. SOME OF THESE STORMS MAY BECOME STRONG TO SEVERE...ESPECIALLY MONDAY. FLOODING MAY ALSO BECOME AN ISSUE AS THE WEEK PROGRESSES WITH SUCCESSIVE DAYS OF SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001-002-018-VAZ007-009>020-WVZ042>045-100445- ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI- MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-MERCER- SUMMERS-MONROE-GREENBRIER- 1240 AM EDT MON JUL 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SCATTERED THUNDERSTORMS ARE THROUGH MOST OF THE WEEK. SOME OF THESE STORMS MAY BECOME STRONG TO SEVERE. FLOODING MAY ALSO BECOME AN ISSUE AS THE WEEK PROGRESSES WITH SUCCESSIVE DAYS OF SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ023-024-035-046-047-100445- BOTETOURT-ROCKBRIDGE-AMHERST-APPOMATTOX-BUCKINGHAM- 1240 AM EDT MON JUL 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SCATTERED THUNDERSTORMS ARE THROUGH MOST OF THE WEEK. SOME OF THESE STORMS MAY BECOME STRONG TO SEVERE. FLOODING MAY ALSO BECOME AN ISSUE AS THE WEEK PROGRESSES WITH SUCCESSIVE DAYS OF SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 9, 12:17 AM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1217 AM EDT MON JUL 9 2012
NCZ006-VAZ044-058-090445-
CASWELL NC-HALIFAX VA-PITTSYLVANIA VA-
1217 AM EDT MON JUL 9 2012
...A STRONG THUNDERSTORM WILL AFFECT CASWELL...HALIFAX AND
PITTSYLVANIA COUNTIES...
AT 1217 AM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER DANVILLE
CITY...MOVING EAST AT 15 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT
STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
THIS STORM WILL BE NEAR PROVIDENCE AROUND 1230 AM...DANVILLE AIRPORT
AROUND 1240 AM AND RINGGOLD AROUND 1245 AM.
LAT...LON 3665 7954 3675 7915 3654 7909 3653 7913
3650 7913 3647 7951
DSSpecial weather statement, Jul 9, 12:19 AM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 1219 AM EDT MON JUL 9 2012 NCZ019-090445- WILKES NC- 1219 AM EDT MON JUL 9 2012 ...A STRONG THUNDERSTORM WILL AFFECT WILKES COUNTY... AT 1217 AM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER RONDA... MOVING EAST AT 5 MPH. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. THIS STORM WILL BE NEAR RONDA AROUND 1245 AM. LAT...LON 3631 8094 3621 8090 3619 8101 3625 8104 DS
Special weather statement, Jul 9, 12:20 AM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1220 AM EDT MON JUL 9 2012
NCZ002-003-090445-
ALLEGHANY NC-SURRY NC-
1220 AM EDT MON JUL 9 2012
...STRONG THUNDERSTORMS WILL AFFECT ALLEGHANY AND SURRY COUNTIES...
AT 1217 AM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 6 MILES
SOUTH OF ENNICE TO DOBSON...MOVING NORTHEAST AT 10 MPH.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT FREQUENT
CLOUD TO GROUND LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE OPEN
OR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
THESE STORMS WILL BE NEAR BOTTOM AROUND 1245 AM.
LAT...LON 3637 8094 3640 8096 3639 8098 3642 8107
3656 8095 3645 8059 3630 8075
DSSpecial weather statement, Jul 9, 12:46 AM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1246 AM EDT MON JUL 9 2012
NCZ019-090515-
WILKES NC-
1246 AM EDT MON JUL 9 2012
...A STRONG THUNDERSTORM WILL AFFECT WILKES COUNTY...
AT 1242 AM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF
RONDA...MOVING NORTHEAST AT 10 MPH.
WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT
STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
THIS STORM WILL BE NEAR RONDA AROUND 100 AM.
LAT...LON 3617 8100 3626 8093 3623 8087 3617 8087
3613 8091
DSSpecial weather statement, Jul 9, 12:47 AM EDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1247 AM EDT MON JUL 9 2012
NCZ002-003-090545-
ALLEGHANY NC-SURRY NC-
1247 AM EDT MON JUL 9 2012
...STRONG THUNDERSTORMS WILL AFFECT ALLEGHANY AND SURRY COUNTIES...
AT 1246 AM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM ENNICE
TO DOBSON...MOVING NORTHEAST AT 5 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT FREQUENT
CLOUD TO GROUND LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE OPEN
OR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
THESE STORMS WILL BE NEAR ENNICE AROUND 1255 AM...BOTTOM AROUND 110
AM...CUMBERLAND KNOB AROUND 115 AM...PINE RIDGE AROUND 125 AM AND
TOAST AROUND 140 AM.
LAT...LON 3648 8106 3656 8099 3656 8081 3650 8063
3635 8074
DSSpecial weather statement, Jul 9, 12:48 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1248 AM EDT MON JUL 9 2012
VAZ044-058-090515-
HALIFAX VA-PITTSYLVANIA VA-
1248 AM EDT MON JUL 9 2012
...A STRONG THUNDERSTORM WILL AFFECT HALIFAX AND PITTSYLVANIA
COUNTIES...
AT 1246 AM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES EAST OF
DANVILLE CITY...MOVING EAST AT 10 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT FREQUENT
CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN OR
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN
A THUNDERSTORM APPROACHES.
THIS STORM WILL BE NEAR ELMO AROUND 115 AM.
LAT...LON 3666 7935 3672 7905 3654 7905 3654 7917
3654 7934
DSThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 8:15 PM EDT | Special Weather Statement | RNK | Amherst, Bedford | 60 min |
| Jul 8, 8:58 PM EDT | Special Weather Statement | RNK | Campbell | 62 min |
| Jul 8, 9:20 PM EDT | Special Weather Statement | RNK | Bedford | 40 min |
| Jul 8, 9:32 PM EDT | Areal Flood Advisory | RNK | Appomattox, Campbell | 3 hr |
| Jul 8, 9:46 PM EDT | Special Weather Statement | RNK | Appomattox, Charlotte | 59 min |
| Jul 8, 9:55 PM EDT | Special Weather Statement | RNK | Patrick | 65 min |
| Jul 8, 11:05 PM EDT | Special Weather Statement | RNK | Charlotte, Halifax, City of Danville | 55 min |
| Jul 8, 11:08 PM EDT | Special Weather Statement | RNK | City of Martinsville | 67 min |
| Jul 8, 11:17 PM EDT | Special Weather Statement | RNK | Grayson | 58 min |
| Jul 9, 12:16 AM EDT | Special Weather Statement | RNK | Grayson | 29 min |
| Jul 9, 12:17 AM EDT | Special Weather Statement | RNK | City of Danville | 28 min |
| Jul 9, 12:23 AM EDT | Areal Flood Advisory | RNK | City of Danville | 106 min |
| Jul 9, 12:49 AM EDT | Special Weather Statement | RNK | Patrick | 26 min |
| Jul 9, 1:03 PM EDT | Special Weather Statement | RNK | Alleghany, City of Covington | 27 min |
| Jul 9, 1:21 PM EDT | Special Weather Statement | RNK | Giles | 24 min |
| Jul 9, 1:41 PM EDT | Special Weather Statement | RNK | Alleghany | 34 min |
| Jul 9, 2:12 PM EDT | Special Weather Statement | RNK | Alleghany, Botetourt, City of Covington | 33 min |
| Jul 9, 2:30 PM EDT | Special Weather Statement | RNK | Amherst, Rockbridge, City of Buena Vista, City of Lexington | 60 min |
| Jul 9, 3:25 PM EDT | Special Weather Statement | RNK | Bedford, Botetourt, City of Lynchburg | 65 min |
| Jul 9, 3:45 PM EDT | Special Weather Statement | RNK | Appomattox, Campbell | 60 min |
| Jul 9, 4:13 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Campbell, Charlotte | 62 min |
| Jul 9, 4:49 PM EDT | Special Weather Statement | RNK | Campbell | 56 min |
| Jul 9, 4:51 PM EDT | Special Weather Statement | RNK | City of Martinsville | 54 min |
| Jul 9, 4:59 PM EDT | Special Weather Statement | RNK | Franklin | 61 min |
| Jul 9, 5:08 PM EDT | Special Weather Statement | RNK | Roanoke | 67 min |
| Jul 9, 6:07 PM EDT | Special Weather Statement | RNK | Franklin | 53 min |
| Jul 9, 6:24 PM EDT | Special Weather Statement | RNK | Floyd | 51 min |
| Jul 9, 7:17 PM EDT | Special Weather Statement | RNK | Henry, Patrick, City of Martinsville | 58 min |
| Jul 8, 9:11 PM EDT | Special Weather Statement | RNK | Alleghany | 34 min |
| Jul 8, 9:31 PM EDT | Special Weather Statement | RNK | Watauga | 44 min |
| Jul 9, 12:19 AM EDT | Special Weather Statement | RNK | Wilkes | 26 min |
| Jul 9, 12:20 AM EDT | Special Weather Statement | RNK | Surry | 25 min |
| Jul 9, 12:46 AM EDT | Special Weather Statement | RNK | Wilkes | 29 min |
| Jul 9, 12:47 AM EDT | Special Weather Statement | RNK | Surry | 58 min |
| Jul 9, 1:14 AM EDT | Special Weather Statement | RNK | Yadkin | 31 min |
| Jul 9, 1:15 AM EDT | Special Weather Statement | RNK | Surry | 30 min |
| Jul 9, 4:55 PM EDT | Special Weather Statement | RNK | Yadkin | 65 min |
| Jul 9, 5:49 PM EDT | Special Weather Statement | RNK | Caswell | 56 min |
| Jul 9, 6:29 PM EDT | Severe Thunderstorm Warning | RNK | Caswell | 61 min |
| Jul 9, 7:14 PM EDT | Areal Flood Advisory | RNK | Caswell | 106 min |
Nearby
Special Weather Statements in Virginia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.